Nebraska, 2016Damaging Wind in Nebraska, May 7, 2016
May 7, 2016 · NWS LBF · 1 event in 1 county or zone
A line of thunderstorms tracked into far southwestern Nebraska on the evening of May 7th. The line of storms produced a microburst which produced damage across southern portions of Grant in Perkins County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms tracked into far southwestern Nebraska on the evening of May 7th. The line of storms produced a microburst which produced damage across southern portions of Grant in Perkins County. Winds were estimated between 80 and 90 MPH.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 7, 5:37 PM MST, 2 hours 8 minutes earlier.
Area forecast discussion, May 7, 5:37 PM MST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
737 PM CDT SAT MAY 7 2016
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 342 PM CDT SAT MAY 7 2016
THE FORECAST FOR SHOWERS AND THUNDERSTORMS...SOME STRONG TO
SEVERE...STILL LOOKS TO BE LARGELY ON TRACK FOR THIS EVENING AND
AGAIN ON SUNDAY. THE WARM FRONT SETTLED A BIT FURTHER SOUTH
OVERNIGHT LAST NIGHT THAN FORECAST BY THE MODELS YESTERDAY...WHICH
DELAYED OUR CHANCES FOR STRONGER STORMS THIS
AFTERNOON...ESPECIALLY ALONG AND NORTH OF THE INTERSTATE. THE MAIN
WAVE ARRIVES THIS EVENING AS THE LOW LIFTS OUT OF COLORADO. EARLY
IN THE PERIOD...A LINE OF CONVECTION WILL DEVELOP OVER
NORTHEASTERN COLORADO. THESE STORMS WILL BE MUCH MORE ORGANIZED
THAN WHAT CAME THROUGH EARLIER IN THE DAY...AS THEY WILL BE FUELED
BY AFTERNOON HEATING AND INCREASINGLY STRONG WIND SHEAR. IT STILL
LOOKS LIKE HAIL WILL BE THE MOST LIKELY SEVERE THREAT FOR MOST OF
THE FORECAST AREA...BUT A TORNADO CAN NOT BE RULED OUT ALONG AND
SOUTH OF THE FRONT...WHICH LOOKS LIKE IT RESIDES NEAR IMPERIAL AS
OF 3PM.
PERIODS OF SHOWERS AND THUNDERSTORMS WILL REMAIN FOR MUCH OF THE
NIGHT AS THIS WAVE LIFTS NORTH WITH SOME CLEARING FROM SOUTH TO
NORTH EARLY SUNDAY MORNING.
THE UPPER LOW OVER NORTHEASTERN COLORADO STICKS AROUND ON SUNDAY
WITH ANOTHER CHANCE FOR SEVERE THUNDERSTORMS OVER THE AREA AGAIN ON
SUNDAY AFTERNOON. THERE WILL BE MORE MOISTURE AVAILABLE THIS TIME
AND THE FOCUS FOR CONVECTION WILL BE MORE PRONOUNCED ALONG THE DRY
LINE IN KANSAS ON SUNDAY WITH A SECOND AREA OF CONVECTION DEVELOPING
FURTHER NORTH NEAR THE KANSAS AND NEBRASKA BORDER NEAR A RAPIDLY
DEEPENING SURFACE LOW. THIS SECONDARY AREA OF CONVECTION WILL MOVE
NORTHEAST DURING THE AFTERNOON INTO WESTERN AND CENTRAL NEBRASKA
DELIVERING ANOTHER CHANCE FOR SEVERE THUNDERSTORMS...THIS TIME A BIT
FURTHER NORTH THAN TODAY.
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 342 PM CDT SAT MAY 7 2016
SUNDAY NIGHT THROUGH TUESDAY...THE MODELS ARE IN BETTER AGREEMENT
TODAY SWIRLING A CLOSED UPPER LOW THROUGH NEBRASKA AND INTO SOUTH
DAKOTA MONDAY. THIS SHOULD PRODUCE A GOOD PERIOD OF WRAP AROUND RAIN
MONDAY WHICH BECOMES MORE ISOLATED TUESDAY...MAINLY ACROSS NRN NEB.
A CHECK ON K INDICES IN THE NAM...GFS AND ECM SUGGEST SUFFICIENT
INSTABILITY FOR THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT. THE
ATMOSPHERE SHOULD BE STABLE ENOUGH TUESDAY FOR JUST SHOWERS.
HEAVIEST RAIN IS EXPECTED ACROSS NCNTL NEB EAST OF HIGHWAY 83 WHICH
WILL BE NEAR OR JUST EAST OF THE TRACK OF THE H700MB LOW PER MODEL
CONSENSUS. AREAS WEST OF HIGHWAY 83 WOULD EXPECT THE LEAST RAINFALL.
THERE IS NO REAL CHANGE TO THE TEMPERATURE FORECAST EXCEPT LOCALLY
GENERATED BIAS CORRECTION IS NOT AVAILABLE FOR THIS FORECAST AND FOR
THE FORESEEABLE FUTURE DUE TO COMPUTER PROBLEMS. HIGHS MONDAY AND
TUESDAY RISE INTO THE 60S WITH LOWS IN THE 40S. THIS IS MAINLY THE
RESULT OF RAIN COOLED AIR WRAPPING AROUND THE SFC LOW MONDAY AND
COOL HIGH PRESSURE BUILDING THROUGH THE NRN PLAINS TUESDAY. H700MB
TEMPERATURES ARE IN THE SINGLE DIGITS MONDAY AND BELOW 0C TUESDAY.
TUESDAY NIGHT THROUGH SATURDAY...A SECOND UPPER LEVEL LOW WILL MOVE
THROUGH THE DAKOTAS WEDNESDAY AND INTO THE UPPER MIDWEST THURSDAY.
COLD AIR ALOFT WILL HOLD HIGHS WEDNESDAY AND THURSDAY TO THE 60S
WITH 30S AND 40S FOR LOWS. FROST MAY DEVELOP ACROSS THE WRN
SANDHILLS AND EASTERN PANHANDLE. THE DISTURBANCE SHOULD BE
SUFFICIENT FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TUESDAY
NIGHT AND WEDNESDAY MORNING. ONLY ISOLATED RAIN CHANCES ARE EXPECTED
THEREAFTER.
SKIES SHOULD CLEAR OUT THURSDAY THROUGH SATURDAY. THE ISOLATED RAIN
CHANCES SHOULD BE MOSTLY DIURNALLY DRIVEN. DESPITE THE COLD AIR
ALOFT...HIGHS THURSDAY AND FRIDAY SHOULD RISE WELL INTO THE 60S WITH
70S ACROSS THE SOUTHWEST. THE ECM AND GFS SHOW A COLD FRONT DROPPING
THROUGH CANADA AND REACHING NEB FRIDAY. HIGHS SATURDAY COOL INTO THE
60S.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 737 PM CDT SAT MAY 7 2016
HAZE IS LIMITING VSBY TO NEAR 2SM. EXPECT AN IMPROVEMENT IN THE
NEXT FEW HOURS. OTHERWISE...-TSRA WILL AFFECT THE KLBF TERMINAL
MAINLY UNTIL 04Z...THEN SHOWERS AND A FEW THUNDERSTORMS STILL
POSSIBLE UNTIL 08Z. MVFR CEILINGS FCST TO OCCUR FROM 11Z UNTIL
17Z. ANOTHER ROUND OF THUNDERSTORMS POSSIBLE AFTER 21Z AND
INCLUDED IN A TEMPS FROM 22Z- 24Z AT END OF FCST PERIOD. AT
KVTN...-TSRA INCLUDED IN A TEMPO FROM 04Z-08Z. MVFR CEILINGS ALSO
FCST 14Z THROUGH END OF FSCT PERIOD.
&&
.HYDROLOGY...
ISSUED AT 342 PM CDT SAT MAY 7 2016
...FLOOD WARNING CONTINUES FOR THE NORTH PLATTE AT LEWELLEN...
THE NORTH PLATTE RIVER NEAR LEWELLEN WILL CONTINUE TO SLOWLY CLIMB
FOR THE NEXT SEVERAL DAYS BUT WILL REMAIN IN MINOR FLOOD STAGE
THROUGH WEDNESDAY. THE CURRENT STAGE IS 7.85 FEET AND IT IS FORECAST
TO CLIMB TO 8.1 FEET BY WEDNESDAY...WHICH IS ABOVE THE FLOOD STAGE
OF 7.5 FEET AND JUST BELOW MODERATE FLOOD STAGE THAT BEGINS AT 8.5
FEET. ELSEWHERE ALONG THE NORTH PLATTE RIVER UP STREAM OF LAKE
MCCONAUGHY AND ALONG THE SOUTH PLATTE RIVER FROM THE COLORADO STATE
LINE TO NORTH PLATTE...ELEVATED FLOWS ARE EXPECTED TO CONTINUE FOR
THE NEXT SEVERAL DAYS. AT THIS TIME...RIVER LEVELS ARE FORECAST TO
REMAIN BELOW FLOOD STAGE.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...ALLEN
LONG TERM...CDC
AVIATION...ROBERG
HYDROLOGY...ALLEN
Hazardous weather outlook, May 7, 3:11 PM MST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
511 PM CDT SAT MAY 7 2016
NEZ004>010-022>029-035>038-056>059-069>071-094-082215-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
511 PM CDT SAT MAY 7 2016 /411 PM MDT SAT MAY 7 2016/
...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR CHASE...
FRONTIER...ARTHUR...DEUEL...GARDEN...KEITH...LINCOLN...PERKINS AND
HAYES COUNTIES IN EFFECT THROUGH 10PM CDT...
...FLOOD WARNING CONTINUES FOR THE NORTH PLATTE RIVER AT
LEWELLEN...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE DEVELOPING OVER NORTHEASTERN COLORADO AND
NORTHWESTERN KANSAS THIS AFTERNOON. THESE STORMS WILL CONTINUE TO
LIFT INTO SOUTHWESTERN NEBRASKA OVER THE NEXT SEVERAL HOURS. SOME
STORMS MAY BE ON THE STRONG TO SEVERE SIDE WITH LARGE HAIL BEING
THE MOST LIKELY RESULT OF ANY STORM THAT IS ALLOWED TO TAKE OFF.
AN ISOLATED TORNADO REMAINS POSSIBLE AS WELL. THE MAIN AREA OF
CONCERN FOR SEVERE STORMS IS IN CHASE...FRONTIER AND HAYES
COUNTIES THIS EVENING WITH SEVERE STORMS EVENTUALLY MOVING INTO
ARTHUR...DEUEL...GARDEN...KEITH...LINCOLN AND PERKINS COUNTIES.
RIVER LEVELS ALONG THE NORTH PLATTE RIVER UPSTREAM OF LAKE
MCCONAUGHY...AS WELL AS THE SOUTH PLATTE RIVER...WILL REMAIN
ELEVATED. MINOR FLOODING ALONG THE NORTH PLATTE RIVER NEAR
LEWELLEN AS IT IS CONINTUES TO SLOWLY RISE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS POSSIBLE
SUNDAY AFTERNOON AND EVENING. AT THIS TIME...THE MAIN AREA OF
CONCERN FOR SEVERE STORMS IS EAST AND SOUTH OF A LINE FROM
SPRINGVIEW TO MULLEN TO WALLACE. LARGE HAIL WILL AGAIN BE THE
MAIN SEVERE THREAT...HOWEVER...AN ISOLATED TORNADO IS POSSIBLE AS
WELL.
THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA. AT THIS TIME...THE THREAT FOR SEVERE
STORMS IS LOW.
HIGH RIVER LEVELS WILL CONTINUE OVER THE NEXT SEVERAL DAYS ALONG
THE SOUTH PLATTE RIVER...AS WELL AS THE NORTH PLATTE RIVER
UPSTREAM OF LAKE MCCONAUGHY. MINOR FLOODING WILL CONTINUE FOR THE
NEXT SEVERAL DAYS ALONG THE NORTH PLATTE RIVER AT LEWELLEN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING
ALONG AND SOUTH OF INTERSTATE 80...AND SUNDAY AFTERNOON AND
EVENING ALONG AND EAST OF HIGHWAY 83.
&&
GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
In the hours before
Special weather statement, May 7, 3:10 PM MST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
510 PM CDT SAT MAY 7 2016
NEZ070-071-072245-
FRONTIER NE-HAYES NE-
510 PM CDT SAT MAY 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HAYES AND WESTERN
FRONTIER COUNTIES UNTIL 545 PM CDT...
AT 510 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHEAST OF HAYES CENTER...MOVING NORTH AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CURTIS...MAYWOOD...BLUEGILL HAVEN CAMPGROUND...MARENGO...HAYES CENTER
STATE WILDLIFE MANAGEMENT AREA...RED WILLOW RESERVOIR STATE RECREATION
AREA AND QUICK.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 30 AND 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHWESTERN NEBRASKA.
LAT...LON 4036 10067 4037 10100 4068 10096 4068 10045
TIME...MOT...LOC 2210Z 199DEG 32KT 4042 10081
SNIVELY
Special weather statement, May 7, 4:53 PM MST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
653 PM CDT SAT MAY 7 2016
NEZ059-080030-
LINCOLN NE-
653 PM CDT SAT MAY 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN COUNTY UNTIL
730 PM CDT...
AT 653 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HERSHEY...OR 10 MILES WEST OF NORTH PLATTE...MOVING NORTH AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SUTHERLAND...HERSHEY...SUTHERLAND RESERVOIR STATE RECREATION AREA...
COKER...O'FALLONS AND BIRDWOOD.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 97 BETWEEN MILE MARKERS 6 AND 15.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 159 AND 173.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHWESTERN NEBRASKA.
LAT...LON 4100 10086 4100 10109 4138 10117 4138 10080
TIME...MOT...LOC 2353Z 185DEG 41KT 4110 10097
SNIVELY
Special weather statement, May 7, 5:58 PM MST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
758 PM CDT SAT MAY 7 2016
NEZ059-080130-
LINCOLN NE-
758 PM CDT SAT MAY 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL
830 PM CDT...
AT 757 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF MOOREFIELD...OR 11 MILES NORTH OF CURTIS...MOVING
NORTH AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRADY...MAXWELL...NORTH PLATTE AIRPORT...KEITH...JEFFREY CANYON STATE
WILDLIFE MANAGEMENT AREA AND COTTONWOOD CANYON STATE WILDLIFE
MANAGEMENT AREA.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 183 AND
202.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHWESTERN NEBRASKA.
LAT...LON 4074 10036 4073 10062 4115 10068 4115 10028
TIME...MOT...LOC 0057Z 181DEG 41KT 4080 10049
SNIVELY
Special weather statement, May 7, 6:27 PM MST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
827 PM CDT SAT MAY 7 2016
NEZ059-080215-
LINCOLN NE-
827 PM CDT SAT MAY 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN COUNTY UNTIL
915 PM CDT...
AT 826 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BRADY...OR 22 MILES NORTH OF CURTIS...MOVING NORTH AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRADY AND JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 192 AND
207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHWESTERN NEBRASKA.
LAT...LON 4087 10049 4128 10052 4127 10023 4105 10024
4103 10022 4086 10026
TIME...MOT...LOC 0126Z 182DEG 29KT 4095 10037
TAYLORSpecial weather statement, May 7, 6:40 PM MST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
740 PM MDT SAT MAY 7 2016
NEZ058-069-080230-
CHASE NE-PERKINS NE-
740 PM MDT SAT MAY 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHASE AND
SOUTHWESTERN PERKINS COUNTIES UNTIL 830 PM MDT...
AT 740 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAMAR...OR 15 MILES EAST OF HOLYOKE...MOVING NORTH AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VENANGO...LAMAR AND BRANDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
SOUTHWESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM MDT FOR SOUTHWESTERN NEBRASKA.
LAT...LON 4053 10205 4089 10205 4081 10169 4053 10190
TIME...MOT...LOC 0140Z 190DEG 22KT 4062 10202
TAYLOR
Local storm report, May 7, 6:58 PM MST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
858 PM CDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL BRADY 41.02N 100.37W
05/07/2016 E0.50 INCH LINCOLN NE CO-OP OBSERVER
&&
MOLDANThunderstorm Wind, Perkins
- When
- May 7, 7:45 PM MST
- Where
- Perkins County, 0.87 mi SW of Grant
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 40.840, -101.730
A large cottonwood tree was snapped in half along the 300 block of Logan Street and an empty cargo trailer was rolled into the street in the 400 block of Hancock Street. Several garage doors on metal buildings were blown in and an awning was lifted and damaged at the fairgrounds. The damage was consistent with winds between 80 and 90 MPH.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Colorado, May 7, 20164 injured · $135,000 · EF2 · 21 events
- Tornadoes and Hail in Colorado, May 7, 20161 injured · EF2 · 13 events
- Flood in Wyoming, May 7 to 10, 2016$1.2 million · 1 event
- Hail and Damaging Winds in Illinois, May 7, 2016$255,000 · 61 kt wind · 11 events
- Tornado and Damaging Winds in Indiana, May 7, 2016$73,000 · EF1 · 6 events
- Damaging Winds in Indiana, May 7, 2016$126,000 · 78 kt wind · 12 events
- Hail in Kansas, May 7, 2016$165,000 · 1.75 in hail · 1 event
- Damaging Winds in Illinois, May 7, 2016$84,000 · 65 kt wind · 6 events
- Hail and Damaging Winds in Indiana, May 7, 2016$22,000 · 1.75 in hail · 7 events
- High Surf in Hawaii, May 7 to 9, 201615 events
- Damaging Winds in Illinois, May 7, 201656 kt wind · 15 events
- Hail and Damaging Winds in Kentucky, May 7, 2016$10,000 · 54 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 626120.